Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Diana1706

I went to my PCP, I need your help! Soooo confused!

:think: I am beginning to wonder if starting birth control is the cause of my acne. I've been on it for three years and since I've started it the breakouts have been getting worse. 3 months ago I switched from Cyclessa to Ortho Lo and there has been the slightest difference(better). When I first started BCP I noticed I have several small tiny bumps on my forehead and that stayed like that for 2 years then the bumps moved to my cheek and the only time my face looks almost 90% clear is on the sugar pill week. My period day my face gets inflamed and I get a few whiteheads that I pop and they get red and irritated, but the day right after it calms down and is almost clear 4days after.......until the 2nd week of pills my face slowly starts getting bumpy again. The thing I dont understand is that one week its fine, the next week it's bad. I am debating on going off of them, but I am scared it might get worse, but then again I think it may be causing it?!?!?!?! I am supposed to go see my PCP on friday to get a referral to a derm, but I am due to start my new pack of BCP tomorrow.

What would you do, if you had these symptoms?

If you need more info, ask. Thanks so much for any advice..

UPDATE 9/28

Crazy!!! I went to my PCP today to get the referral for the derm and he said he wanted me to try benzaclin first. I tried telling him about the BCP and he said it was up to me about getting off of it or staying on it, he said that the pill could be causing it. Geeeesh!! Someone tell me what to do here already!! I am in my 4th month first week of pills Ortho Lo and here come the tiny bumps again! I am almost 100% positive that the pills are causing it, but if they are not what would happen if I stop taking them? I dont want to breakout like crazy, ya know?? What would you do? Could I possibly be allergic to the ingredients that are in the pill?? Maybe my body just doesnt want fake hormones, I dont know!! I have figured these are my options!!:

1. Stay on Ortho Lo and try the benzaclin.

2. Call my gyno Dr. and see what she thinks I should switch to BCP wise.

3. Stop the BCP's all together.(If I break out I guess I could fill my rx.)

Share this post


Link to post
Share on other sites
Does anyone think that being off the pill for the one week I have my period could make a difference with my complexion? It's almost clear. I am wondering if I should stop the pill or wait to see my derm first and see if she can do a hormone test. Please Help, what would you do? Thanks :think:

Share this post


Link to post
Share on other sites

It does look like your pill is causing your breakouts... If I had the same symptoms I suppose I would immediately switch to a different brand like many people do.

Many people can have clear skin and the pill makes them get acne.

A visit to your doctor wouldn't be a bad idea either. I suppose he/she would advise you to try a different pill with less androgenic effects.

Share this post


Link to post
Share on other sites
It does look like your pill is causing your breakouts... If I had the same symptoms I suppose I would immediately switch to a different brand like many people do.

Many people can have clear skin and the pill makes them get acne.

A visit to your doctor wouldn't be a bad idea either. I suppose he/she would advise you to try a different pill with less androgenic effects.

Share this post


Link to post
Share on other sites

The least androgenic pill is Yasmin or Yaz. You could try that. OTC lo is not very androgenic but I broke out horribly on it. I currently take a very androgenic pill (Lo/Ovral) but for whatever reason, the formulation does not cause me to break out and I do very well on it. It all depends on your body. But you might try a pill with higher estrogen to help counteract some of the testosterone in your body. Maybe 30-35mcgm. Yasmin has 30. OTC lo only has 25 and Yaz has 20. Also, you could try taking a monophasic pill instead of a triphasic. Monophasic pills have a steady level of hormones all month long instead of changing by the week. OTC lo is triphasic. I find I do poorly on triphasic pills.

Oh...Seasonale has levonorgestrel. This is supposedly a very androgenic progestin but the pill I take has norgestrel (almost the same thing) and I do well on it. Love it.

Share this post


Link to post
Share on other sites

I would also recommend taking Yasmin. I'm about to finish the first month and even though I have experienced a bad initial breakout it seems that my skin has become less oily and the breakouts are getting more and more infrequent. I don't want to jinx myself but I had none in the last couple of weeks despite eating lots of chocolate!

I also apply two creams which may have helped: Estee Lauder Idealist twice a day after washing with a glycolic cleanser (Dermadoctor Wrinkle Revenge 2).

Share this post


Link to post
Share on other sites

By the way, I forgot to add that I also started using the Colonix detox program for the last 2 weeks! This could have an effect in the clearer and clearer skin I'm seeing the last few days... I think it mentions on their website about people clearing up their acne with this. I'm planning to follow the full 3-month program. Anyway, it must be one or more of the things I mention in my signature! lol For you though it must be the pill that's causing you the breakouts. So something like Yasmin is worth a try! :)

Share this post


Link to post
Share on other sites
By the way, I forgot to add that I also started using the Colonix detox program for the last 2 weeks! This could have an effect in the clearer and clearer skin I'm seeing the last few days... I think it mentions on their website about people clearing up their acne with this. I'm planning to follow the full 3-month program. Anyway, it must be one or more of the things I mention in my signature! lol For you though it must be the pill that's causing you the breakouts. So something like Yasmin is worth a try! :)

Share this post


Link to post
Share on other sites

Yasmin is monophasic. You could start with Yaz which is a lower dose pill than Yasmin but why don't you go straight away to the highest dose (Yasmin) and see if that makes a difference?

Share this post


Link to post
Share on other sites

I'm wondering the same thing about my bcp. The problem is that I started on Spiro, Metformin, and Mircette (bcp) all at the same time. From reading the posts here, after two months I should see improvement with Spiro, but my skin is a mess and my cycle is totally whacko. hmm..

Share this post


Link to post
Share on other sites

Okay so I posted this in your other thread but I am guessing you didn't see it:

The pills that are likely to cause worse acne side effects are those pills high in androgenicity and low in estrogen content. Such pills might include:

* Loestrin

* Loestrin

* Estrostep

* Levlen

* Alesse

* Ovral

* Norlestrin

The pills that are likely to help lessen acne breakouts are those pills higher in estrogen and lower in androgen potency. Such pills might include:

*Yasmin

*Demulen

*Othro-Tri Cyclen

*Ortho-Cyclen

*Brevicon

*Modicon

*Necon

*Ortho Evra

*Mircette

Note that OTC is the only BCP that has been FDA approved for the treatment of acne. My skin has cleared from OTC-but we are all different and it will depend on your hormone levels. As far as a monophasic pill like yasmin-my little sister has been on yasmin for a couple years now and completely avoided her teenage breakouts this way-I haven't seen her with a pimple in two years-its possible that you could clear from yasmin.

Hopefully this helped clear some things up-good luck smile.gif"

So from what I understand about Ortho-lo it is not nearly as high in estrogen as many of the pills I have listed above. From what it sounds like I think you would benefit from a monophasic pill. I haven't heard of anyone clearing their acne from ortho-lo. Again-high estrogen pills are the ones that are going to better your situation-what you need to avoid is high ANDROGEN pills.

I think a lot of people are confused about this-and for some reason the doctors are not clearing up this concept. One woman was complaining about how Ovral was causing her severe breakouts (well duh!) and she couldn't understand why. Arm yourself with this knowledge the next time you see your doc.

good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×